|I havent taken my meds in a year
Aug 1, 2013
Im in the 5th year of my diagnosis, and i originally had a cd4 count of 4 and a very large viral load. i got extremely sick once i started my hiv meds but eventually i came back and was undetectable. Last year i lost my home and stopped taking my pills. i havent been back to the doctor because im ashamed that i could be so stupid. but now im scared. how bad do u think itll be? if i start my meds will i get sick like the last time?
| Response from Dr. Young
Hello and thanks for posting.
No need to feel ashamed. Life happens and people sometimes stop their HIV medications.
Interrupting therapy isn't generally recommended (rapid CD4 cell drops, return of the virus and symptoms).
Having said that, I'd strongly recommend resuming HIV treatment (and getting baseline labs, if possible). If you had serious side effects the last go around, it's not certain that you will again- though without specifics as to which medications and what side effects you experienced, I can't say more).
I hope that helps. Please feel free to write me back with any details or questions. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Night Sweats A Sign Of Acute HIV Infection?
- Anal Warts After Swallowing Sperm Sign Of HIV AIDS
- Diarrhea After Blowjob Worried I Have HIV
- Diarrhea After Unprotected Vaginal Sex Worried I Have HIV
- Enlarged Lymph Nodes After Swallowing Sperm Sign Of HIV AIDS
- Painful Ejaculation After Fisting Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.